Louisiana, 2016Damaging Winds in Louisiana, May 27 to 28, 2016
May 27 to 28, 2016 · NWS LCH · 4 events in 3 counties and zones
An upper trough moved across Texas and Louisiana during the 27th and 28th. Multiple shortwaves rounded the base of the larger trough with a couple of rounds of storms occurring across South Louisiana during this event.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $10,000
- Crop damage
- None recorded
- Events
- 4
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper trough moved across Texas and Louisiana during the 27th and 28th. Multiple shortwaves rounded the base of the larger trough with a couple of rounds of storms occurring across South Louisiana during this event. A couple reports of damage was received.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at May 27, 3:07 PM CST, 53 minutes earlier.
Area forecast discussion, May 27, 3:07 PM CST, 53 minutes before
Area Forecast Discussion
National Weather Service Lake Charles LA
407 PM CDT FRI MAY 27 2016
.DISCUSSION...
Water vapor imagery shows an upper level low over the central
plains with a trough extending into central Texas. The next
disturbance rotating around the trough is interacting with daytime
heating, rich gulf moisture, and high instability from residual
cold pool and strong outflow boundary, from last night's and this
morning's convection, to develop another mesoscale convective
system. This activity is gradually moving to the east-southeast.
Latest hrrr has generally the right idea on the situation, just
lagging in timing by a bit. So expect the MCS to make its way
across southeast Texas this afternoon, entering west central and
southwest Louisiana through the late afternoon into early evening
hours, before gradually decreasing over Acadiana late this evening
and after midnight.
Severe and heavy rainfall ingredients are in play through the
early evening hours, and Severe Thunderstorm Watch 223 is in
effect until 9 pm, through most of the region west of lower
Acadiana. Strong downburst winds, frequent cloud to ground
lightning, and flash flooding will be possible.
Gradient winds have also been on the strong and gusty side for
lower southeast Texas and southwest Louisiana which warranted a
wind advisory. This wind advisory will be in effect until about 6
pm...then southeast winds will gradually decrease.
Upper level trough will begin to move off to the north on
Saturday, however enough moisture and instability hanging around
for scattered afternoon showers and thunderstorms.
Upper level ridging begins to build back in for the remainder of
the holiday weekend, with pops going back to slight chance for
Sunday through mid week. Ridging looks to break down again toward
the end of next week, helping push pops back to the chance
category.
Rua
&&
.MARINE...
Low pressure over south central Texas helping to increase the
gradient and thus the southeast flow over the coastal waters.
Small Craft Advisory conditions will continue through early
evening for the far western zones...before winds begin to
decrease.
Winds will further decrease later tonight into Saturday as the low
pressure system weakens.
Light to occasionally moderate onshore flow will then prevail
through the period as high pressure off to the east builds across
the northern Gulf of Mexico.
Rua
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 71 87 70 90 / 60 30 10 20
LCH 74 85 72 87 / 50 30 10 20
LFT 73 87 72 89 / 30 20 10 20
BPT 75 86 74 87 / 50 30 10 20
&&
.LCH Watches/Warnings/Advisories...
LA...Wind Advisory until 6 PM CDT this evening for LAZ041-042-073-074.
TX...Wind Advisory until 6 PM CDT this evening for TXZ215-216.
GM...SMALL CRAFT EXERCISE CAUTION through late tonight for GMZ452-455-
472-475.
Small Craft Advisory until 9 PM CDT this evening for GMZ450-470.
SMALL CRAFT EXERCISE CAUTION from 9 PM CDT this evening through
late tonight for GMZ450-470.
SMALL CRAFT EXERCISE CAUTION until 9 PM CDT this evening for
GMZ430-432-435.
&&
PUBLIC...07Hazardous weather outlook, May 27, 3:07 AM CST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
407 AM CDT FRI MAY 27 2016
LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262-
280915-
VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY-
CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN-
VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON-
EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER-
NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
407 AM CDT FRI MAY 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL
LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST
CENTRAL LOUISIANA AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED
TODAY WITH THE BEST CHANCE ACROSS SOUTHEAST TEXAS AND SOUTHWEST
LOUISIANA. A STORMS MAY REACH SEVERE LIMITS THIS MORNING OVER
SOUTHEAST TEXAS WITH DAMAGING WINDS AND LARGE HAIL BEING THE
PRIMARY THREATS. LOCALLY HEAVY RAINFALL MAY OCCUR AS WELL BUT AT
THIS TIME...WIDESPREAD FLASH FLOODING IS NOT ANTICIPATED.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
WIDELY SCATTERED TO SCATTERED MAINLY DAYTIME THUNDERSTORMS ARE
EXPECTED FOR THE WEEKEND THROUGH THE MIDDLE OF NEXT WEEK. AT
THIS TIME...NO SIGNIFICANT SEVERE WEATHER OR HEAVY RAINFALL
THREATS ARE ANTICIPATED.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING ACROSS SOUTHEAST
TEXAS.
GMZ430-432-435-450-452-455-470-472-475-280915-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-
407 AM CDT FRI MAY 27 2016
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GULF OF MEXICO.
.DAY ONE...TODAY AND TONIGHT
SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS ARE EXPECTED OVER
THE WATERS TODAY. SOME STORMS MAY HAVE WIND GUSTS IN EXCESS OF 25
TO 30 KNOTS. FREQUENT LIGHTNING AND LOCALLY HIGHER SEAS CAN BE
EXPECTED IN THE STRONGER STORMS. ONSHORE FLOW OF 15 TO 20 KNOTS IS
EXPECTED AS WELL. SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH
TONIGHT.
.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THERE WILL BE A CHANCE FOR SHOWERS AND THUNDERSTORMS THROUGH THE
PERIOD. FREQUENT LIGHTNING...TORRENTIAL RAIN AND GUSTY WINDS MAY
OCCUR. AT THIS TIME...FORECASTED WINDS ARE NOT EXPECTED TO BE
HAZARDOUS. MARINERS SHOULD MONITOR THE LATEST FORECASTS.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
In the hours before
Special weather statement, May 27, 12:34 PM CST, 3 hours 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
134 PM CDT FRI MAY 27 2016
TXZ180-259-271915-
NORTHERN JASPER TX-TYLER TX-
134 PM CDT FRI MAY 27 2016
...SIGNIFICANT WEATHER ADVISORY FOR TYLER AND NORTHERN JASPER
COUNTIES UNTIL 215 PM CDT...
AT 133 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
COLMESNEIL...MOVING NORTHEAST AT 20 MPH.
NICKEL SIZE HAIL AND WINDS IN EXCESS OF 30 MPH WILL BE POSSIBLE WITH
THIS STORM.
LOCATIONS IMPACTED INCLUDE...
JASPER...WOODVILLE...COLMESNEIL...CHESTER...TOWN BLUFF...EBENEZER...
ROCKLAND...BROWNDELL...ROGANVILLE...MT. UNION...MAGNOLIA SPRINGS...
SPURGER...IVANHOE...SAM RAYBURN DAM AND HILLISTER.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
&&
LAT...LON 3106 9456 3105 9449 3103 9448 3103 9447
3111 9406 3114 9403 3116 9393 3072 9388
3059 9456 3101 9466
TIME...MOT...LOC 1833Z 245DEG 19KT 3089 9436
JONESLocal storm report, May 27, 1:48 PM CST, 2 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
248 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0120 PM TSTM WND DMG 5 SSW EBENEZER 30.97N 94.19W
05/27/2016 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTED TREES DOWN ON COUNTY ROADS 23, 28,
29 AND 62. ALL ROADS ARE IN NORTHWEST JASPER COUNTY.
&&
MOGGEDLocal storm report, May 27, 1:52 PM CST, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
252 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0241 PM FLASH FLOOD 1 SE EBENEZER 31.03N 94.15W
05/27/2016 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS PORTIONS OF COUNTY RD 62
IMPASSIBLE.
&&
MOGGEDLocal storm report, May 27, 2:02 PM CST, 1 hour 58 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
302 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0237 PM FLASH FLOOD WOODVILLE 30.77N 94.42W
05/27/2016 TYLER TX EMERGENCY MNGR
EM REPORTS HWYS 69, 190 AND 256 AT WOODVILLE CLOSED DUE
TO FLOODING.
&&
MOGGEDLocal storm report, May 27, 2:44 PM CST, 1 hour 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
344 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0323 PM TSTM WND DMG 4 N JASPER 30.98N 94.00W
05/27/2016 JASPER TX LAW ENFORCEMENT
SHERIFFS DEPT REPORTS TREE DOWN ON HWY 190W.
&&
MOGGEDLocal storm report, May 27, 3:50 PM CST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
450 PM CDT FRI MAY 27 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0428 PM TSTM WND GST VIDOR 30.13N 94.00W
05/27/2016 E60 MPH ORANGE TX STORM CHASER
&&
MOGGEDThunderstorm Wind, Vernon
- When
- May 27, 4:00 PM CST
- Where
- Vernon County, Rosepine
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $1,000
- Reported by
- Law Enforcement
- Coordinates
- 30.920, -93.280
A power pole was snapped in Rospine during a storm.
Thunderstorm Wind, Calcasieu
- When
- May 27, 4:00 PM CST
- Where
- Calcasieu County, De Quincy
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.450, -93.430
A tree was downed onto a home in DeQuincy. A second tree was struck by lightning.
Thunderstorm Wind, Beauregard
- When
- May 27, 4:07 PM CST
- Where
- Beauregard County, 0.59 mi W of De Ridder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Law Enforcement
- Coordinates
- 30.850, -93.290
Several trees were downed around DeRidder. One was downed onto a home causing roof damage.
Thunderstorm Wind, Beauregard
- When
- May 28, 4:07 PM CST
- Where
- Beauregard County, De Ridder
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $2,000
- Reported by
- Law Enforcement
- Coordinates
- 30.850, -93.280
A few trees were downed during a storm. Pea sized hail was also reported.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Hail in Nebraska, May 27 to 28, 2016$8.2 million · 1 in hail · 6 events
- Tornado in Wisconsin, May 27, 2016$100,000 · EF1 · 1 event
- Tornado and Flash Flooding in Texas, May 27 to 31, 2016$184,000 · EF0 · 10 events
- Flash Flood and Hail in Nebraska, May 27 to 28, 2016$50,000 · 0.88 in hail · 2 events
- Hail in Oklahoma, May 27, 20162.25 in hail · 25 events
- Flash Flood in Colorado, May 27, 2016$20,000 · 1 event
- Tornadoes and Hail in Kansas, May 27, 2016EF0 · 7 events
- Flash Flooding and Damaging Winds in Texas, May 27, 201665 kt wind · 6 events
- Flash Flood and Hail in Missouri, May 27 to 28, 20161 in hail · 6 events
- Tornadoes and Flash Flood in Kansas, May 27, 2016EF0 · 6 events
- Tornadoes in Minnesota, May 27, 2016EF0 · 4 events
- Damaging Winds in Louisiana, May 27, 201665 kt wind · 4 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 636248, 636250, 636246, 636249.